Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 27, 2011, 5:24 AM CDT for Otter Tail County, Minnesota. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 5:24 AM CDT (10:24 UTC)
- Expired
- Jun 27, 2011, 6:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 206 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:30 AM CDT | HAIL 1 | 1 W Parkers Prairie, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KFGF 271024
SVRFGF
MNC111-271100-
/O.NEW.KFGF.SV.W.0037.110627T1024Z-110627T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 AM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 600 AM CDT
* AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 3 MILES NORTH OF URBANK...OR 28 MILES EAST OF
FERGUS FALLS...MOVING TO THE NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VINING AROUND 530 AM CDT.
PARKERS PRAIRIE AROUND 535 AM CDT.
ALMORA AROUND 540 AM CDT.
WRIGHTSTOWN AROUND 555 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4619 9569 4643 9516 4618 9513 4610 9539
4610 9561
TIME...MOT...LOC 1024Z 239DEG 30KT 4617 9550
WIND...HAIL <50MPH 1.00IN
$$
TG2 follow-up statements
978
WWUS53 KFGF 271038
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
538 AM CDT MON JUN 27 2011
MNC111-271100-
/O.CON.KFGF.SV.W.0037.000000T0000Z-110627T1100Z/
OTTER TAIL MN-
538 AM CDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA UNTIL 600 AM CDT...
AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED NEAR ALMORA...OR 34 MILES EAST OF FERGUS FALLS...
MOVING TO THE NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WRIGHTSTOWN AROUND 550 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4617 9534 4617 9540 4628 9549 4643 9516
4621 9513
TIME...MOT...LOC 1038Z 239DEG 30KT 4623 9535
$$
TG264
WWUS53 KFGF 271057
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
557 AM CDT MON JUN 27 2011
MNC111-271107-
/O.EXP.KFGF.SV.W.0037.000000T0000Z-110627T1100Z/
OTTER TAIL MN-
557 AM CDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTTER TAIL COUNTY
IN WEST CENTRAL MINNESOTA WILL EXPIRE AT 600 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4617 9534 4617 9540 4628 9549 4643 9516
4621 9513
TIME...MOT...LOC 1057Z 239DEG 30KT 4631 9515
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:02 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 27, 4:02 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 402 AM CDT MON JUN 27 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT PRIMARY FORECAST CHALLENGES CONTINUE TO BE PRECIPITATION CHANCES AND RAINFALL AMOUNTS. GFS/NAM/ECMWF ARE IN REASONABLE AGREEMENT WITH LARGE-SCALE SYNOPTIC FEATURES...BUT ARE TOO QUICK TO MOVE THE SHOWERS AND STORMS OUT OF THE FORECAST AREA THIS MORNING. AS SUCH...LEANED ON CURRENT RADAR TRENDS FOR TIMING OF PRECIPITATION. OTHERWISE...FAVORED A MODEL BLEND FOR THIS FORECAST PACKAGE. EARLY THIS MORNING...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS EASTERN ND AND INTO PORTIONS OF NORTHWEST AND WEST- CENTRAL MN. 0830 UTC WATER VAPOR LOOP SHOWS PRIMARY SHORT-WAVE TROUGH NOW ENTERING THE EASTERN DAKOTAS...RESULTING IN STRONG 300 HPA DIVERGENCE. THIS...COMBINED WITH A SURFACE COLD FRONT STRETCHING FROM NORTH CENTRAL ND TO BISMARCK TO PIERRE SD AND PWATS OVER ONE INCH ARE PROVIDING THE NECESSARY INGREDIENTS FOR CONVECTIVE ACTIVITY. RAINFALL RATES UP TO ONE INCH PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS...BUT MOST AREAS WILL EXPERIENCE RATES LESS THAN ONE TENTH OF AN INCH PER HOUR. DESPITE RECENT ACCUMULATIONS...RAINFALL RATES SHOULD BE LOW ENOUGH AND STORM MOTION QUICK ENOUGH NOT TO BE CONCERNED WITH FLASH FLOODING. UPPER-LEVEL TROUGH AXIS IS PROGGED TO MOVE INTO NORTHWEST MN BY 18 UTC THIS AFTERNOON...FORCING MOST OF THE PRECIPITATION INTO CENTRAL AND EASTERN MN. HOWEVER...850 HPA TEMPERATURES DROP TO BETWEEN +8 AND +10 C...DESTABILIZING THE MID-LEVELS. RUC SOUNDINGS SHOW AFTERNOON CAPE VALUES APPROACHING 1500 J/KG WITH LITTLE TO NO CIN. PRIMARY DYNAMIC FORCING WILL HAVE MOVED EAST...BUT SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON PRIMARILY ALONG AND EAST OF THE VALLEY. AT THE LEAST... EXPECT PLENTY OF AFTERNOON THERMAL CUMULUS AND THIS CLOUD COVER... COMBINED WITH COOLING TEMPERATURES ALOFT WILL KEEP HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S FOR TODAY. LIGHT AND VARIABLE WIND THIS MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 15 AND 20 MPH AFTER FRONTAL PASSAGE. MUCH MORE TRANQUIL CONDITIONS RETURN TONIGHT THROUGH WEDNESDAY AS HIGH PRESSURE DOMINATES THE REGIONAL WEATHER PATTERN. BIG STORY WILL BE INCREASING TEMPERATURES WITH THE HIGHEST READINGS YET THIS SUMMER. 850 HPA TEMPERATURES SOAR TO NEAR +28 C BY THURSDAY MORNING. THIS THERMAL RIDGE WILL CAP ANY POSSIBILITY FOR CONVECTION AND RESULT IN AFTERNOON HIGH TEMPERATURES IN THE MID TO UPPER 80S. SOME SPOTS MAY EVEN BREAK THE 90 DEGREE MARK. .LONG TERM...THURSDAY THROUGH SUNDAY NO CHANGES WERE MADE TO THE LONG-TERM FORECAST. AFTER A RATHER WARM DAY ON THURSDAY (HIGHS IN THE MID-UPPER 80S)...THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE THURSDAY INTO FRIDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. TEMPERATURES FRIDAY INTO THE WEEKEND WILL COOL A BIT...BUT REMAIN NEAR THE 80 DEGREE MARK. && .AVIATION... EARLY THIS MORNING...PATCHY DENSE FOG AND IFR CONDITIONS AT KTVF AND KBJI SHOULD DISSIPATE BY 12 UTC. WIDESPREAD SHOWERS AND STORMS WILL MOVE ACROSS EASTERN ND AND NORTHWEST MN THIS MORNING...BECOMING SCATTERED IN COVERAGE THIS AFTERNOON. EXPECT VFR CEILINGS...BUT BRIEF MVFR CONDITIONS ARE POSSIBLE IN HEAVIER THUNDERSTORMS. LIGHT AND VARIABLE WIND WILL BECOME BREEZY FROM THE NORTHWEST THIS AFTERNOON. && .HYDROLOGY... PORTIONS OF THE NORTH DAKOTA AND MINNESOTA TRIBUTARIES TO THE RED RIVER...AS WELL AS THE RED RIVER ITSELF...ARE FLOODING DUE TO RECENT HEAVY RAINFALL. MOST LOCATIONS ARE ONLY IN OR FORECASTED TO EXPERIENCE MINOR FLOODING. HOWEVER...THE EXCEPTIONS ARE HARWOOD AND WEST FARGO WHERE THE SHEYENNE RIVER IS IN MODERATE AND MAJOR FLOODING... RESPECTIVELY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && ROGERS
Hazardous weather outlook, Jun 27, 5:14 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 514 AM CDT MON JUN 27 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 514 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS MORNING. THE PRIMARY THREAT WILL BE BRIEF HEAVY RAIN. FLASH FLOODING IS NOT EXPECTED GIVEN LOWER RAINFALL RATES AND MODERATE STORM MOTION. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BEFORE DRYING OUT THIS EVENING AND OVERNIGHT. IN ADDITION...RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ACROSS THE RED RIVER BASIN DUE TO RECENT RAINFALL. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ACROSS THE RED RIVER BASIN DUE TO RECENT RAINFALL. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
In the hours before
Special weather statement, Jun 27, 4:24 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 424 AM CDT MON JUN 27 2011 MNZ040-271015- GRANT MN- 424 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT COUNTY UNTIL 515 AM CDT... AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR CHARLESVILLE...OR 16 MILES NORTHEAST OF WHEATON... MOVING TO THE EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... WENDELL AROUND 435 AM CDT. ELBOW LAKE AROUND 445 AM CDT. BARRETT AROUND 450 AM CDT. ERDAHL AROUND 500 AM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE MARKER 72 AROUND 455 AM CDT...AND MILE MARKER 78 AROUND 500 AM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
Special weather statement, Jun 27, 5:11 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 511 AM CDT MON JUN 27 2011 MNZ030-031-271045- EAST OTTER TAIL MN-WEST OTTER TAIL MN- 511 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTER TAIL COUNTY UNTIL 545 AM CDT... AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES SOUTH OF BATTLE LAKE...OR 20 MILES NORTHWEST OF ALEXANDRIA...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... URBANK AROUND 520 AM CDT. PARKERS PRAIRIE AND ALMORA AROUND 535 AM CDT. WRIGHTSTOWN AROUND 545 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:51 AM CDT | River Flood Warning | FGF | Kittson, Marshall | 13 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.